MAUDE Adverse Event Report: COVIDIEN 23GX1" NS BULK MAGELLAN SAFE NEEDLE X2K; SAFETY NEEDLE

COVIDIEN 23GX1" NS BULK MAGELLAN SAFE NEEDLE X2K; SAFETY NEEDLE
Model Number 7777850310
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way.Upon completion the results will be forwarded.
 
Event or Problem Description
It was reported to covidien on (b)(6) 2016 that a customer had an issue with a safety needle.Customer reports: the nurse noticed that the needle was broken (blue needle hub) before injection.The hub assembly and needle disconnected from the syringe.There was no harm to the patient reported.
 
Additional Manufacturer Narrative
An investigation of the reported condition was performed.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues related to the reported condition.All scheduled maintenance and calibration activities were completed.There were no issues identified with the operation of the equipment during the review.There were 2 samples (1 opened, 1 unopened (customer's packaging)) submitted with this complaint.The opened sample was cracked at the luer of the hub and the lugs of the hub were damaged from what appeared to be forcible attachment of the device.The unopened sample had no signs of damaged.The reported condition is confirmed.The exact root cause could not be determined based on available information.Prior to a lots release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for hub leaks and damage.The lots met all defined acceptance criteria and were released.Based on the information available, a corrective and preventive action (capa) is not necessary at this time.The investigation did not identify a systemic issue with the product or process.It is recommended the user consults the instructions for use for guidance when attaching the device.

Brand Name
23GX1" NS BULK MAGELLAN SAFE NEEDLE X2K
Common Device Name
SAFETY NEEDLE
Manufacturer (Section D)
COVIDIEN
2010 east international speedway blvd.
deland FL 32720
MDR Report Key6159727
Report Number1017768-2016-00136
Device Sequence Number16366528
Product Code FMI
UDI-Device Identifier05907527942002
UDI-Public(01)05907527942002
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7777850310
Device Catalogue Number7777850310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date03/08/2017
Patient Sequence Number1